MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C0H11, KII DISSECTING BALLOON, OVL, 3/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES C0H11, KII DISSECTING BALLOON, OVL, 3/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number C0H11
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 02/17/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.
 
Event or Problem Description
Procedure performed: laparoscopic inguinal hernia repair.Event description: rep was not present for the case.When the surgeon started to inflate the balloon he squeezed approximately 3-4 times and then heard a loud popping sound, the surgeon continued to try to inflate the balloon and when it would not inflate they removed it from the patient.When the dissecting balloon was removed, they noticed a hole in the balloon.The surgeon did try to reposition the balloon before removing it from the patient.Upon inspection of the patient they noticed fluid in the abdomen which they determined came from the patient's bladder where they found a tear.The bladder tear was repaired without issue and a new dissecting balloon was used to complete the procedure without issue.The surgeon does not know whether the balloon caused the tear or if it was caused when creating the incision, the patient is a young male and may not have emptied his bladder before the procedure causing a small working space for the surgeon to insert the balloon.It is unknown if the patient had any previous surgeries.Per the rep there was no balloon particulation.Product available for return.Intervention: tear was repaired and a new dissecting balloon was used to complete the procedure.Patient status: there was a tear in the patient's bladder which has been repaired, patient is doing good.
 
Event or Problem Description
Procedure performed: laparoscopic inguinal hernia repair.Event description: rep was not present for the case.When the surgeon started to inflate the balloon he squeezed approximately 3-4 times and then heard a loud popping sound, the surgeon continued to try to inflate the balloon and when it would not inflate they removed it from the patient.When the dissecting balloon was removed, they noticed a hole in the balloon.The surgeon did try to reposition the balloon before removing it from the patient.Upon inspection of the patient they noticed fluid in the abdomen which they determined came from the patient's bladder where they found a tear.The bladder tear was repaired without issue and a new dissecting balloon was used to complete the procedure without issue.The surgeon does not know whether the balloon caused the tear or if it was caused when creating the incision, the patient is a young male and may not have emptied his bladder before the procedure causing a small working space for the surgeon to insert the balloon.It is unknown if the patient had any previous surgeries.Per the rep there was no balloon particulation.Product available for return.Additional information was received via email on 02mar2022 from applied medical representative: "when they were initially inflating the balloon the first time (3-4 pumps) they noticed more fluid in the cavity than normal- with the balloon in the abdomen.The patient was a young male and the working space is usually small for adult males, but even smaller for young males, especially when they have a tight abdomen like this patient." the patient did not have any previous surgeries.Per the rep, "i don¿t think [the surgeon] repositioned the balloon before removing it the first time, once it popped he moved it a little bit to keep inflating and that¿s when he realized it wasn¿t expanding so they removed it and saw the hole.Then they opened a new unit and placed it in the same cavity and kept inflating." a 10 mm [device name] scope was used at 0 degrees.Intervention: tear was repaired and a new dissecting balloon was used to complete the procedure.Patient status: there was a tear in the patient's bladder which has been repaired, patient is doing good.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed the complainant¿s experience of a hole in the balloon.The balloon material near the tear was stretched.Based on the condition of the returned unit, it is likely that the balloon stretched and tore due to excessive force exerted on the material.However, the exact root cause of bladder tear could not be determined.Applied medical has reviewed the details surrounding the event and related products.At this time, applied medical is unable to determine the exact root cause of the injury.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.

Brand Name
C0H11, KII DISSECTING BALLOON, OVL, 3/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
aaron fulcher
22872 avenida empresa
rancho santa margarita, CA 92688
9497135765
MDR Report Key13653494
Report Number2027111-2022-00429
Device Sequence Number2519984
Product Code GCJ
UDI-Device Identifier00607915136703
UDI-Public(01)00607915136703(17)241005(30)01(10)1430033
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K182024
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/05/2024
Device Model NumberC0H11
Device Catalogue Number101474193
Device Lot Number1430033
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2022
Supplement Date Received by Manufacturer02/17/2022
Initial Report FDA Received Date03/02/2022
Supplement Report FDA Received Date06/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
10MM SCOPE.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale